MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US IN-CONDL CHISEL 8X10X7 3/4 IN; KNEE INSTRUMENT : CUTTING INSTRUMENTS

DEPUY ORTHOPAEDICS INC US IN-CONDL CHISEL 8X10X7 3/4 IN; KNEE INSTRUMENT : CUTTING INSTRUMENTS
Model Number 2421-01-000
Medical Device Problem Codes Break (1069); Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a brand new inter-condylar chisel 2421-01-000.Used for the first time on (b)(6) 2022 on a revision knee.Chips have been taken out of the chisel.Doctor aware and not concerned and patient is fine.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device was received for examination, therefore the reported event could not be confirmed.Depuy considers the investigation closed.Should additional information be received, the information will bereviewed and the investigation will be re-opened as necessary.Device history lot : a manufacturing record evaluation (mre), was not possible because the required lot code was not provided.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Investigation summary: no device was received for examination; therefore, the reported event could not be confirmed.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.No device was received for examination, therefore the reported event could not be confirmed.The investigation could not draw any conclusions about the current reported event without the device to examine.Based on the inability to determine a root cause, a need for corrective action is not indicated.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: a manufacturing record evaluation (mre), was not possible because the required lot code was not provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d3 (manufacturer email).Corrected: d4 (primary udi number), h6 (medical device problem code).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
IN-CONDL CHISEL 8X10X7 3/4 IN
Common Device Name
KNEE INSTRUMENT : CUTTING INSTRUMENTS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key14549139
Report Number1818910-2022-09815
Device Sequence Number6568689
Product Code FZO
UDI-Device Identifier10603295122715
UDI-Public(01)10603295122715
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2421-01-000
Device Catalogue Number242101000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2022
Supplement Date Received by Manufacturer06/08/2022
08/19/2025
08/20/2025
Initial Report FDA Received Date05/31/2022
Supplement Report FDA Received Date06/09/2022
08/19/2025
08/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown